Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

July 20, 2019Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 20, 2019, 12:34 PM EDT for Murray County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2019, 12:34 PM EDT (16:34 UTC)
Expired
Jul 20, 2019, 1:15 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WWUS82 KFFC 201634
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1234 PM EDT Sat Jul 20 2019
 
GAZ005-201715-
Murray GA-
1234 PM EDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY COUNTY UNTIL 115 PM EDT...

At 1234 PM EDT...a strong thunderstorm was over Sumac, or near
Chatsworth...moving west at 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of this storm include
Chatsworth, Eton, Conasauga Lake, Crandall and Sumac. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3491 8462 3475 8464 3476 8470 3477 8486
      3479 8486 3480 8484 3481 8485 3486 8484
      3486 8483 3487 8482 3489 8483 3493 8483
TIME...MOT...LOC 1634Z 108DEG 15KT 3485 8480 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 11:08 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 20, 11:08 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1108 AM EDT Sat Jul 20 2019

.UPDATE...

Heavy rain and thunderstorms are ongoing across far northwestern
Georgia. With high PWATs in excess of 2 inches and very slow
boundary layer winds, this precipitation has been nearly
stationary over this area for several areas, which has warranted a
Flash Flood Warning in the area. PoPs in this area have been
significantly increased as a result. Elsewhere in the area,
showers have begun to develop near the Atlanta metro area along
with some isolated showers across north Georgia. Scattered to
numerous thunderstorms are expected to develop in the afternoon
hours, especially across western Georgia. Otherwise, only minor
adjustments have been made based on the latest observations.

King

&&

.PREV DISCUSSION... /Issued 750 AM EDT Sat Jul 20 2019/

UPDATE...

12z Aviation update below.

Baker

PREV DISCUSSION... /Issued 416 AM EDT Sat Jul 20 2019/

SHORT TERM /Today through Sunday/...
Regime should stay fairly similar thru weekend as a broad/weak low
pressure and associated enhanced moisture field persists across the
northern Gulf states with very slow westward propagation. Have
likely pops in the west/north with chance elsewhere given the better
moisture axis. With PWATs near 2 inches in this area we could have
some isolated flash flooding potential with stronger convection and
cannot rule out a few with strong/damaging winds from enhanced
downdrafts. Thermal profiles progged to again have tall/skinny CAPE
so not expecting much of a hail threat with any stronger storms.
Have a bit lower pops for Sunday given more shifted aforementioned
low/moisture to the west, but still have 20 to 30 percent most
areas and 40 to 50 pops in the far north/NW. Temps look to be
right around climo norms with highs in upper 80s to low 90s (a bit
higher in parts of the east). Heat indices for now look to stay
below advisory level in that area but could make it into the low
100s.

Baker

LONG TERM /Sunday Night through Friday/...
Main concerns in long term period continue to be timing for
convection and likelihood that front will push through CWA next
Tuesday/Wednesday.

Model guidance still indicating large elongated upper ridge will be
replaced by more amplified pattern with high amplitude ridge over
the western CONUS and upper trough over the east half. Prior to and
during this transition, noticeable weakness in the upper ridge will
remain just to our west with deep moisture and slightly cooler mid
level temps.

Convection coverage may decrease a bit at start of long term period
on Monday with slightly drier air moving in from the east. However
as shortwave and front approach from the NW, moisture from weakness
gets pooled ahead of front so expect more widespread convection on
Tuesday. Guidance blend PoPs nearing categorical which matches well
with neighboring WFOs. Can't rule out chc of slightly more organized
strong/severe storms on Tuesday as well tho abundant clouds and
lingering stratiform precip in the morning may significantly limit
afternoon heating and instability. Heavy rain also likely in this
pattern but hopefully mean winds aloft and vertical wind shear will
be sufficient to keep storms moving and not remaining in any one
place for too long.

Models in better agreement on how far front will push but still
skeptical based on subjective knowledge of fronts making it that far
south in July. Guidance not going too crazy with cooler/drier air at
the surface so only small modification to model blend temps/
dewpoints. Did adjust PoPs a bit to keep slight chc and TSRA
lingering longer behind front based on uncertainty mentioned earlier.

SNELSON

AVIATION...
12Z Update...
VLIFR/LIFR cigs mainly 200-400 ft this morning then gradual
lifting/scattering after 13-15z. Area of showers and isolated TS
possibly pushing across the sites near ATL initially so have most
locations with VCSH. Cu field today 3-4 kft with more widespread SHRA/TSRA
again mainly 18-00z. Winds generally SW 3-7 kts through period
with higher mags in afternoon and possible VRB gusts with any
TSRA.

//ATL Confidence...12Z Update...
Medium on overall cig trend and precip coverage.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          93  72  92  73 /  40  20  30  20
Atlanta         90  73  89  73 /  60  30  30  20
Blairsville     86  67  83  66 /  70  40  40  30
Cartersville    91  70  90  71 /  60  40  30  30
Columbus        92  73  92  73 /  60  20  30  20
Gainesville     90  72  89  72 /  60  30  30  20
Macon           94  73  94  73 /  40  20  20  20
Rome            92  71  90  72 / 100  40  40  30
Peachtree City  91  71  90  72 /  60  30  30  20
Vidalia         96  74  95  74 /  30  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....BDL
AVIATION...King
Hazardous weather outlook, Jul 20, 9:05 AM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
905 AM EDT Sat Jul 20 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
905 AM EDT Sat Jul 20 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...
Scattered thunderstorms are expected into tonight. A few storms
will be strong with gusty winds, frequent lightning and heavy
rainfall. While most storms will not be severe, one or
two could reach severe levels. Persistent heavy rain will also
lead to minor flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Scattered afternoon and evening thunderstorms are expected through
Monday. Widespread thunderstorms, some with very heavy rainfall,
are likely on Tuesday, followed by a decrease in rain chances
especially over north Georgia Wednesday through Friday. Any
storms will have the potential for strong gusty winds, frequent
lightning and very heavy rain.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather or flooding through the web
by going to weather.gov/atlanta.

In the hours before

Special weather statement, Jul 20, 8:44 AM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
844 AM EDT Sat Jul 20 2019

GAZ030-031-201330-
Polk GA-Paulding GA-
844 AM EDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR POLK AND WESTERN PAULDING
COUNTIES UNTIL 930 AM EDT...

At 844 AM EDT...a line of strong thunderstorms was along a line
extending from Braswell to near Cave Spring. These storms were nearly
stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Cedartown, Rockmart, Aragon, Braswell, Yorkville, Fish Creek, Antioch
and Van Wert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3408 8530 3408 8526 3410 8526 3400 8493
      3389 8498 3389 8504 3390 8504 3391 8505
      3391 8521 3390 8521 3391 8535
TIME...MOT...LOC 1244Z 140DEG 2KT 3396 8496 3409 8526
Special weather statement, Jul 20, 9:29 AM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
929 AM EDT Sat Jul 20 2019

GAZ030-031-201415-
Polk GA-Paulding GA-
929 AM EDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR POLK AND WESTERN PAULDING
COUNTIES UNTIL 1015 AM EDT...

At 928 AM EDT...a line of strong thunderstorms was along a line
extending from near Cave Spring to Braswell...are nearly
stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Cedartown, Rockmart, Aragon, Braswell, Yorkville, Fish Creek, Antioch
and Van Wert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3408 8529 3408 8526 3401 8493 3389 8498
      3389 8504 3390 8504 3390 8515 3392 8536
TIME...MOT...LOC 1328Z 184DEG 61KT 3407 8529 3401 8496
Special weather statement, Jul 20, 9:40 AM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
940 AM EDT Sat Jul 20 2019

GAZ002>004-201430-
Whitfield GA-Catoosa GA-Walker GA-
940 AM EDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITFIELD...SOUTHERN
CATOOSA AND SOUTHEASTERN WALKER COUNTIES UNTIL 1030 AM EDT...

At 940 AM EDT...a strong thunderstorm was over Suttles Mill, or near
Lafayette...moving west at 5 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Lafayette, Naomi, Center Post, Linwood, Suttles Mill, Noble, Villanow
and Wood Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3482 8507 3459 8508 3459 8541 3476 8541
TIME...MOT...LOC 1340Z 075DEG 14KT 3464 8523
Special weather statement, Jul 20, 10:29 AM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1029 AM EDT Sat Jul 20 2019

GAZ001>003-011-019-201500-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-Floyd GA-
1029 AM EDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHWESTERN
CATOOSA...WALKER...SOUTHERN DADE AND SOUTHWESTERN FLOYD COUNTIES
UNTIL 1100 AM EDT...

At 1029 AM EDT...a line of strong thunderstorms was along a line
extending from Noble to near Sulpher Springs to near Lindale...and
moving west at 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Rome, Lafayette, Summerville, Chickamauga, Trion, Cave Spring,
Lyerly, Menlo, Center Post, Lindale, Noble, Wood Station, Tidings,
Linwood, Beaumont, Coosa, Cloudland, Berryton, Chattoogaville and
Cooper Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3489 8542 3482 8508 3481 8512 3482 8513
      3476 8515 3467 8525 3414 8513 3408 8536
      3452 8552 3467 8555
TIME...MOT...LOC 1429Z 073DEG 9KT 3477 8524 3467 8549 3414 8523
Special weather statement, Jul 20, 10:57 AM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1057 AM EDT Sat Jul 20 2019

GAZ011-019-201545-
Chattooga GA-Floyd GA-
1057 AM EDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND SOUTHWESTERN FLOYD
COUNTIES UNTIL 1145 AM EDT...

At 1057 AM EDT...a line of strong thunderstorms was along a line
extending from near Center Post to near Cave Spring. These storms
were nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Rome, Summerville, Trion, Cave Spring, Lyerly, Menlo, Lindale, Coosa,
Cloudland, Berryton, Chattoogaville, James H. Floyd State Park and
Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3459 8530 3413 8515 3409 8542 3459 8553
TIME...MOT...LOC 1457Z 142DEG 2KT 3458 8540 3411 8524
Special weather statement, Jul 20, 12:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1234 PM EDT Sat Jul 20 2019

GAZ005-201715-
Murray GA-
1234 PM EDT Sat Jul 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY COUNTY UNTIL 115 PM EDT...

At 1234 PM EDT...a strong thunderstorm was over Sumac, or near
Chatsworth...moving west at 10 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Chatsworth, Eton, Conasauga Lake, Crandall and Sumac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3491 8462 3475 8464 3476 8470 3477 8486
      3479 8486 3480 8484 3481 8485 3486 8484
      3486 8483 3487 8482 3489 8483 3493 8483
TIME...MOT...LOC 1634Z 108DEG 15KT 3485 8480

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:16 PM EDTSpecial Weather StatementFFCJohnson, Laurens29 min
Jul 19, 8:37 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Telfair, Wilcox83 min
Jul 20, 8:03 AM EDTSpecial Weather StatementFFCPolk42 min
Jul 20, 8:06 AM EDTSpecial Weather StatementFFCBartow39 min
Jul 20, 8:44 AM EDTSpecial Weather StatementFFCPolk46 min
Jul 20, 9:29 AM EDTSpecial Weather StatementFFCPolk46 min
Jul 20, 9:40 AM EDTSpecial Weather StatementFFCWalker50 min
Jul 20, 10:29 AM EDTSpecial Weather StatementFFCChattooga, Floyd, Walker31 min
Jul 20, 10:47 AM EDTFlash Flood WarningFFCDade, Walker6 hr
Jul 20, 10:57 AM EDTSpecial Weather StatementFFCChattooga, Floyd48 min
Jul 20, 12:40 PM EDTRiver Flood WarningFFCPolk119 min
Jul 20, 1:04 PM EDTSpecial Weather StatementFFCMurray26 min
Jul 20, 3:29 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart, Webster31 min
Jul 20, 3:47 PM EDTSpecial Weather StatementFFCUnion28 min
Jul 20, 4:22 PM EDTSpecial Weather StatementFFCUnion23 min
Jul 20, 4:50 PM EDTSpecial Weather StatementFFCUnion25 min
Jul 20, 4:58 PM EDTSpecial Weather StatementFFCHarris, Talbot32 min
Jul 20, 5:06 PM EDTSpecial Weather StatementFFCHall24 min
Jul 20, 6:14 PM EDTSpecial Weather StatementFFCPolk31 min
Jul 20, 6:47 PM EDTSpecial Weather StatementFFCPolk28 min
Jul 20, 7:09 PM EDTSpecial Weather StatementFFCDouglas36 min
Jul 20, 7:21 PM EDTSpecial Weather StatementFFCCobb24 min
Jul 20, 7:44 PM EDTSpecial Weather StatementFFCCobb31 min
Jul 20, 7:57 PM EDTSpecial Weather StatementFFCLumpkin33 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.